MAUDE Adverse Event Report: LIVANOVA USA, INC. PROGRAMMING SOFTWARE

LIVANOVA USA, INC. PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Software version 1.0.2.4.
 
Event or Problem Description
It was reported that after a systems diagnostics test on the m3000 tablet, the patient¿s settings were changed, indicative of a faulted diagnostics test or a programming anomaly.It was then stated by the company representative that they ended the generator session, re-interrogated the device, and set the generator to the desired settings.However, after this, the patient was reinterrogated and the settings were not changed as desired.Therefore, an older version (m250) tablet was used to program the device, instead.A review of the data from the m3000 tablet verified that there was a faulted diagnostics test during the visit.However, the change in settings indicative of a faulted diagnostics tests, appeared to have occurred after an interrogation and not after a diagnostics or programming event as expected.There was a programming event after the device was found at the anomalous settings; however, it appeared to not try to change any settings.No further relevant information has been received to date.
 
Event or Problem Description
It was determined through a review of the tablet's log files that the cause of the change in settings was be due the faulted/interrupted diagnostics test.The reason that the settings indicative of a faulted diagnostics test did not appear immediately after the faulted test in the manufacturer's programming database (and instead was listed after a programming and interrogation event) was due to the way due to the way the model 3000 tablet documented events to the csv file used to make the database.Per the log files, the programming event just after the diagnostics tests was only changing the patient's implant date/id.The csv file for a programming event will only update changed parameters, where all others will be pulled from most recent successful interrogation.As such, the programming database shows the prior settings before the faulted test.Directly after this programming event, the interrogation event indicated that the settings were ok because communication failed during the event.When the interrogation failed, the tablet still recorded an interrogation attempt, but auto-pulled data from the most recent successful interrogation.The second interrogation did complete successfully, and the true settings that occurred due to the faulted diagnostics test were recorded properly.Therefore, this change in settings is a known potential consequence of interrupted diagnostics test, and is not unexpected.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key7927581
Report Number1644487-2018-01740
Device Sequence Number16609139
Product Code LYJ
UDI-Device Identifier05425025750481
UDI-Public05425025750481
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR